Hail, Madison
- When
- August 30, 2:50 PM CST
- Where
- Madison County, Granite City
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.717, -90.133
Storm spotters reported 3/4 inch hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 30, 12:45 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 145 PM CDT THU AUG 30 2001 COLD FNT CURRENTLY ACRS NW CRNR OF MO WILL PSH SEWD ACRS THE RGN TNGT AND ERY FRI. ETA NOT FCSTG AS MUCH CAPE AHD OF FNT AS WE HAD AVBL ON WED, BUT CNVCTN HAS INCRSD ACRS THE OZARKS AND ACRS NW PTN OF MO AHD OF FNT. LAPS DATA FM 18Z INDICATED SGNFNT CAPE AVBL ACRS NE OZARKS WITH CIN LONG GONE. LOW LVL CNVGC IN SAME AREA ALSO. EXPCT MST OF PCPN TO BE OVR BY NOON FRI AS MUCH DRIER AIR PUNCHES IN FM THE N. MODELS SMLR IN FCSTG KS <25 ACRS MOST OF AREA BY THAT TIME. MAV POPS LOOK RNSBL AND WILL TREND TWDS THESE. THIS WILL BE FAIRLY KAHNSISTENT WITH WEDS FCST. IN THE EXTNDD PD, THE MRF, ECMWF AND UK ARE FAIRLY SMLR FOR SUN MRNG WITH H5 S/WV SLIDING ACRS THE CNTRL PLNS WITH STRNG FLOW INTO THE PAC NW. MRF PICKS UP ON H5 TROF OVR LWR MS VALLEY ON LABOR DAY AND MOVES CLOSED LOW INTO THE ERN OZARKS BY WED MRNG. WITH 850 TEMPS FCST IN THE MID TEENS BY BOTH THE MRF AND ECMWF FOR THE WEEKEND, HI TEMPS SHOULD BE CLOSE TO NRML. .STL...NONE
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-310100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1130 AM CDT THU AUG 30 2001 THE SEVERE WEATHER THREAT: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION. FOR THE PERIOD: THIS AFTERNOON AND THIS EVENING. THE WEATHER OUTLOOK: A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS IN ADVANCE OF A COLD FRONT MOVING ACROSS NORTHWEST MISSOURI. DURING THE LATE AFTERNOON AND EVENING HOURS...ENOUGH INSTABILITY WILL EXIST FOR SOME STORMS TO BECOME SEVERE AND PRODUCE STRONG GUSTY WINDS.
The St Louis radar (KLSX), 48 km away, was scanning. The volume nearest the first event began at 20:48 UTC.
1 hail. Local standard time, as filed.
Storm spotters reported 3/4 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262911.